Monday, September 24, 2007

Pastoral Update

What happened on Sunday is the first time I have ever missed church, when I wasn't scheduled to miss church, that is. I woke up early on Sunday morning (around 5:00am) and began my day. Around 8:00am, I suddenly felt dizzy, my heart was racing, and my breathing was more than labored. I had, what I thought was, a pulmonary embolism. I came to this conclusion after the warnings from the doctor from last week's diagnosis of the blood clot in my leg.

So I did what they told me to do if I ever felt light-headed, my heart racing, and my breathing labored: I called 911.

I must say, the paramedic response from the Cresskill Police Department was extraordinary. They were at my house in a minute--and the paramedics got me on oxygen as the ambulance arrived shortly thereafter. They too wondered if I might indeed have a embolism. I was rushed to the ER at Englewood Hospital where more tests and examinations would follow.

After several hours of tests and a CAT scan, it was determined that I did not have the embolism; they were uncertain exactly what had happened although they concede it could be a reaction to the medication I am taking.

I have an appointment with a new doctor on Tuesday where I will learn more about treating my blood clot and I'll pass along the information as soon as I know more.

I am feeling better today and have actually returned to the church office. Maggie is fine and she is sitting here relaxing in my uber comfortable reading chair.

I would like to send a special thanks to everyone who prayed for me during my scary moment and for those wishing me well, calling on me, bringing me tasty food and walking Maggie. I would also like to thank everyone who participated and helped lead the worship service in my absence.

2 comments:

Gabe said...

How have you been feeling? Any better? Sounds scary... will be praying! (Gabe again, in case you were wondering!) ;)

Bo said...

Gabe-

Thanks for asking. While this event was ages ago, it sure was a scary one. It turned out that the side effects of the medications I was taking (the ones where I gave myself shots in my stomach) caused the similar reactions to a pulmonary embolism.

Shortly after the ER visit, I was taken off the medication and I was fine. Since then, I have returned to fine health and am back to my old cheery self.

Bo